MAUDE Adverse Event Report: COOK INC ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G18154
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a ureteroscopy, retrograde pyelogram, and stent placement, a black spot was seen on the body of a roadrunner the firm hydrophilic wire guide when the device was advanced.The device was used to continue the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation - evaluation (b)(6) hospital ampang (malaysia) informed cook on (b)(6) 2021 that foreign matter was found on the body of a roadrunner wire guide (rpn: rpc-035145, lot#: 13469331).The customer continued the cystoscopy procedure with no complications.No part of the device was left within the patient.A review of the device history record (dhr), quality control, specifications, and trends, as well as a visual inspection of the returned device, was conducted during the investigation.One used rpc-035145 was returned to cook for evaluation with the original packaging.Upon visual inspection, a section of the polymer jacket was noted to be missing from the distal end.Cook confirmed that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhr for the reported complaint device lot (13469331) revealed no recorded nonconformances.A database search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.This device is not supplied with an instructions for use (ifu).Based on the information provided, inspection of the returned device, and the results of our investigation, cook has concluded that the most likely cause for this event was transport/storage.It is likely that the wire guide was inadvertently manipulated during shipping, resulting in the damage.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11752135
Report Number1820334-2021-01261
Device Sequence Number4138543
Product Code OCY
UDI-Device Identifier00827002181540
UDI-Public(01)00827002181540(17)231012(10)13469331
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2023
Device Model NumberG18154
Device Catalogue NumberRPC-035145
Device Lot Number13469331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer01/04/2022
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown